| Catalog Number |
202456000 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/17/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that '202456000, sigma hp uni femoral introducr ' had brocken.Potential cause can be attributed to unintended use error by use of excessive force in a prying motion and overload of the material.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the sigma hp uni femoral introducr would contribute to the complained device issue.Based on the investigation findings, unintended use error caused or contributed to event and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that during loan kit inspection the t handles are both cracked and femoral introducer is snapped in half.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "t handles are both cracked and femoral introducer is snapped in half" the product was not returned to medtech orthopaedics, however photos were provided for review.See '4dc3d4a5-f3f4-44f8-8661-cbf708802d59.Jpg, 5dbbb080-39b0-4685-94fc-72974ffe1dbf.Jpg, 006c7e6f-88cb-4c95-8f7d-34c486143bf6.Jpg, 95a7f9bf-7dfc-4484-ab8c-6686ffc03dac.Jpg, 4658e21b-64c8-4022-8af1-d5a5c5ac2320.Jpg and cfbdbc92-91ed-4030-a44b-9014551717b3.Jpg'.The photo investigation revealed that '202456000, sigma hp uni femoral introducr ' had broken.Potential cause can be attributed to unintended use error by use of excessive force in a prying motion and overload of the material.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the sigma hp uni femoral introducr would contribute to the complained device issue.Based on the investigation findings, unintended use error caused or contributed to event and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: t handles are both cracked and femoral introducer is snapped in half.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed that the sigma hp uni femoral introducer had broken from its middle surface.Broken fragment was returned for evaluation.Additionally, the metal prongs, on the distal portion of the device, were found deformed and the overall device surface was found with signs of heavy usage.The observed condition of the device was consistent with excessive force applied while trialing.However, based on the aspect of the device, it is reasonable to trace these conditions as end-of-life problems, where the damage observed is consistent with repeated use and servicing (around 16 years).The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.A device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code gm0208 provided is not a valid finished goods lot number.The overall complaint was confirmed as the observed condition of the sigma hp uni femoral introducr would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code gm0208 provided is not a valid finished goods lot number.